Alert archive / Mississippi / Flash Flood Warnings in 2000

Flash Flood Warning 25, NWS Jackson, MS

November 24, 2000Bolivar County, Mississippi

NWS Jackson, MS issued this flash flood warning at Nov 24, 2000, 11:59 AM CST for Bolivar County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 24, 2000, 11:59 AM CST (17:59 UTC)
Expired
Nov 24, 2000, 2:00 PM CST
In force
2 hr
Issued by
NWS Jackson, MS
Area
Whole counties

County Bolivar County, MS

The radar

The Little Rock radar (KLZK), 172 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 241806 COR
FFWJAN
MSC011-242000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED EXPIRATION TIME
NATIONAL WEATHER SERVICE JACKSON MS
1159 AM CST FRI NOV 24 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 200 PM CST

* AT 1155 AM CST...DOPPLER RADAR INDICATED A NEW BAND OF RAIN        
  SHOWERS PRODUCING HEAVY RAINFALL MOVING INTO BOLIVAR COUNTY.       
  RAINFALL AMOUNTS OF 5 TO 7 INCHES HAVE BEEN COMMON OVER THE        
  COUNTY...AND ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH TO AN INCH
  MAY OCCUR BETWEEN NOON AND 2 PM. THIS WILL ONLY AGGRAVATE THE      
  ONGOING FLOODING PROBLEMS BEING REPORTED BY EMERGENCY MANAGEMENT   
  OFFICIALS IN THE COUNTY.

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. 
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. 
MOVE TO HIGHER GROUND IF FLOODWATERS THREATEN.

65

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Nov 24, 10:35 AM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Nov 24, 10:35 AM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1035 AM CST FRI NOV 24 2000

ZONE UPDATE WAS SENT AT 1020 AM FOR SEVERAL REASONS. FIRST AND
FOREMOST...WINDS HAVE SUBSIDED OVER MUCH OF THE CWFA AS THE SURFACE
LOW CENTER GETS CLOSER. EXCEPTION IS THE NORTHERN TIER OF ZONES
/PARTICULARLY THE DELTA COUNTIES/ WHERE WINDS ARE STILL HOWLING UP
TO 40 MPH AT KGWO AND BOLIVAR COUNTY HAS REPORTED POWER LINES DOWN
FROM GRADIENT WINDS. THESE WINDS SHOULD SUBSIDE THIS AFTERNOON...BUT
MAINTAINED WIND ADVISORIES FOR AREA LAKES IN THESE ZONES UNTIL 4 PM
WHILE CANCELLING IT ELSEWHERE. ALSO ADJUSTED HIGH TEMPS AND WIND
DIRECTIONS BASED ON ORIENTATION OF WARM FRONT. DID NOT TOUCH
POPS...HEAVY RAIN WORDING...SEVERE STORM WORDING...OR FLASH FLOOD
WATCH.

.JAN...
AR...WIND ADVISORY FOR AREA LAKES ZONES 074-075.
     FLASH FLOOD WATCH ZONES 074-075.
LA...FLASH FLOOD WATCH ZONES 007>009-015-016-023>026.
MS...WIN?D ADVISORY FOR AREA LAKES ZONES 018-019-025>039.
     FLASH FLOOD WATCH ZONES 018-019-025>029-034>036-040>042-047-053-
     059>061.
06

In the hours before

Special weather statement, Nov 24, 6:00 AM CST, 5 hours 59 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074
-242100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
600 AM CST FRI NOV 24 2000

...THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH OF A
LINE FROM JONESVILLE LOUISIANA...TO FAYETTE...TO PRENTISS ..TO LAUREL
(GENERALLY ALONG HIGHWAY 84). THE MAIN THREAT FROM THESE STORMS WILL
BE DAMAGING WIND. AS THE LOW PRESSURE SYSTEM MOVES EASTWARD FROM THE
PLAINS AND THE MOISTURE AND FAVORABLE JET DYNAMICS INCREASE...THE
APPROACHING WARM FRONT WILL PROVIDE THE ADDED FOCUS FOR STRONG
THUNDERSTORM DEVELOPMENT.

IN OTHER AREAS...SCATTERED THUNDERSTORMS WILL PRODUCE OCCASIONAL
LIGHTNING...BRIEF HEAVY RAINS AND GUSTY WIND. EMERGENCY MANAGEMENT
PERSONNEL AND STORM SPOTTERS IN SOUTH MISSISSIPPI SHOULD CONTINUE TO
MONITOR LATER STATEMENTS AS THIS SITUATION CONTINUES TO DEVELOP.

...FLOODING...
FLASH FLOODING IS POSSIBLE THROUGH THE MID AFTERNOON HOURS ACROSS
WEST AND NORTHWEST MISSISSIPPI...NORTHEAST LOUISIANA...AND SOUTHEAST
ARKANSAS. THE MAIN THREAT WILL BE PONDING ON ROADS...AND FLOODING OF
LOW LYING AREAS AND CREEKS.

WIDESPREAD MODERATE RAINS HAVE FALLEN ACROSS THE WATCH AREA
OVERNIGHT...AND THE EXTENSIVE RAIN SHIELD EXTENDS BACK INTO EASTERN
TEXAS THIS MORNING. MID AND UPPER LEVEL DYNAMICS WILL BE FAVORABLE THROUGH
MIDDAY FOR CONTINUED MODERATE TO HEAVY RAINS IN THE NORTH. AN
APPROACHING WARM FRONT WILL ALSO INCREASE CONVECTION ACROSS THE
SOUTH THIS MORNING AND CARRY ON INTO THE AFTERNOON. STRONG
THUNDERSTORMS COULD PRODUCE 1 TO 3 INCHES OF RAIN IN A VERY SHORT
TIME. THE FLASH FLOOD THREAT WILL DECREASE DURING THE LATE AFTERNOON
HOURS.

...NON PRECIPITATION...
STRONG SOUTHEAST WINDS OF 15 TO 30 MPH WILL PREVAIL THROUGH MUCH OF
THE DAY ACROSS THE ENTIRE FORECAST AREA. ONCE THE PRESSURE GRADIENT
LESSENS THE WINDS WILL DECREASE TO 10 TO 15 MPH TONIGHT AND SHIFT TO
THE SOUTHWEST AND WEST. THESE STRONG WINDS WILL POSE THE GREATEST THREAT
TO BOATERS AND MOTORISTS. DRIVERS OF VANS...TRAILERS...CAMPERS AND
OTHER HIGH PROFILE VEHICLES WILL NEED TO EXERCISE CAUTION UNDER
THESE WINDY CQONDITIONS.

FOR MORE INFORMATION PLEASE VISIT OUR WEB SITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 7:55 AM CSTFlash Flood WarningJANBolivar2 hr

Nearby

Flash Flood Warnings in Mississippi, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.